MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY HARD WIRE EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY HARD WIRE EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21861
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for an unspecified procedure, the physician selected a cook memory hard wire extraction basket.It was reported that the user opened the package and discovered the basket wire broken.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved was not provided to cook for evaluation.The lot number provided in the photo matches this report.The labeling in the photo matches the product reported.Our evaluation of the photo provided confirmed the report.The distal end of the device is visible and the basket appears to be in a retracted position.A basket wire has broken and remains outside of the catheter.The wire has broken near the proximal end, but appears to remain securely attached at the basket's distal tip.,a product discrepancy or anomaly that could have contributed to this reported occurrence was not observed in the photo.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photo provided confirmed the report of basket wire breakage.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all memory hard wire extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.This observation occurred prior to use.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.The photo provided shows the distal end of the device and the basket appears to be in a retracted position.A basket wire has broken and remains outside of the catheter.The wire has broken near the proximal end, but appears to remain securely attached at the basket's distal tip.The labeling in the photo matches the product and lot reported.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully retracted.The basket has one broken wire detached near the proximal end of the wire and remaining attached at the distal tip of the basket.The proximal connecting cap on the handle side angle body appears to have been unscrewed.The basket advanced and retracted as intended during handle manipulation with the broken wire remaining outside of the catheter.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.No parts of the device appear to be missing.No other anomalies were detected.Photos were exchanged with production leadership and manufacturing engineering on (b)(6) 2025.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.The guidelines for soldering process has been revised to bring awareness to the risk of overheating during the soldering process and a retraining has been performed for all operators since the manufacture date of the affected lot to reduce occurrences of embrittlement.Prior to distribution, all memory hard wire extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.This observation occurred prior to use.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY HARD WIRE EXTRACTION BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 
3367440157
MDR Report Key22372573
Report Number1037905-2025-00488
Device Sequence Number19942745
Product Code LQR
UDI-Device Identifier00827002218611
UDI-Public(01)00827002218611(17)280210(10)W4912458
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K851965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21861
Device Catalogue NumberMWB5-1.5X3.5
Device Lot NumberW4912458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown